Alert archive / Massachusetts / Special Marine Warnings in 2022

Special Marine Warning 21, NWS Boston/Norton, MA

July 2, 2022

NWS Boston/Norton, MA issued this special marine warning at Jul 2, 2022, 9:05 AM EDT. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2022, 9:05 AM EDT (13:05 UTC)
Expired
Jul 2, 2022, 10:00 AM EDT
In force
55 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Hail
0.75 in
Wind
40.0 mph

The radar

The Boston radar (KBOX), 118 km from the middle of the area, began a volume at 13:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 1.1 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2022-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1303 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2022-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1303 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted.

961 
WHUS51 KBOX 021305
SMWBOX
ANZ232-254>256-271-272-021400-
/O.NEW.KBOX.MA.W.0021.220702T1305Z-220702T1400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Boston/Norton MA
905 AM EDT Sat Jul 2 2022

The National Weather Service in Boston/Norton has issued a

* Special Marine Warning for...
  Coastal Waters extending out to 25 nm South of Marthas Vineyard and
  Nantucket...
  Coastal Waters from Montauk NY to Marthas Vineyard extending out to
  20 nm South of Block Island...
  Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
  out 20 nm...
  Nantucket Sound...
  Ocean Waters from Marthas Vineyard to Nantucket from 25 to 45 NM
  offshore...
  Ocean Waters from Provincetown to Nantucket from 20 to 35 NM
  offshore...

* Until 1000 AM EDT.

* At 905 AM EDT, strong thunderstorms were located along a line
  extending from near Nantucket Sound to Buoy 44097 Southeast Of
  Block Island, moving east at 40 knots.

  HAZARD...Wind gusts to 40 knots and small hail.

  SOURCE...Radar.

  IMPACT...Small craft could be damaged in briefly higher winds and 
           suddenly higher waves.

* Locations impacted include...
  The Coastal Waters South Of Nantucket, Nantucket Sound, Great Point
  Light On Nantucket, Wasque Point, Brant Point Light, The Coastal
  Waters East Of Nantucket, Nantucket Shoals Buoy, Madaket Harbor,
  Surfside On Nantucket, The Coastal Waters South Of Marthas
  Vineyard, Muskeget Channel, Sankaty Head Light, Cape Poge Light and
  Monomoy Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to safe harbor until hazardous weather passes.

Move to safe harbor immediately as gusty winds and high waves are
expected.

Frequent lightning is occurring with these storms. If caught on the
open water stay below deck if possible, keep away from ungrounded
metal objects.

&&

LAT...LON 4093 7016 4095 7110 4157 7027 4148 6925
TIME...MOT...LOC 1305Z 273DEG 42KT 4141 7027 4100 7109 

HAIL...<.75IN
WIND...40KTS

$$

Loconto

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special marine warning went out at Jul 2, 7:22 AM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jul 2, 7:22 AM EDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
722 AM EDT Sat Jul 2 2022

.SYNOPSIS...
Two rounds of showers and thunderstorms today. First round is
coming to an end early this morning, then a break with a period
of dry weather mid to late morning into early this afternoon,
followed by a second round of showers and thunderstorms mid to
late afternoon into early this evening. A few storms may contain
strong to damaging winds, large hail and with torrential
downpours. A cold front will sweep across the region later this
evening and overnight, ushering in drier and less humid air
across the area. This will lead to beautiful warm weather, along
with comfortable humidity Sunday and 4th of July Monday. Then
unsettled Tuesday through Thursday with chances of showers and
cooler than normal temperatures.

&&

.NEAR TERM /THROUGH TONIGHT/...

730 am update...

The first round of thunderstorms is coming to an end, with
convection lingering on the outer Cape and islands for another
hour or so. Elsewhere scattered showers remain, but lightning is
limited to nonexistent at the moment and SPC mesoanalysis shows
a significant downward trend in available instability in the
last few hours. We continue to expect a lull in the
thunderstorm activity for the rest of the morning.

Previous Discussion...

* Two rounds of showers & thunderstorms today, early this
  morning and again mid/late afternoon into early this evening

* Some storms may contain strong to damaging winds, large hail
  and torrential downpours

Today/Saturday...

Impressive warm sector over the region early this morning, with
dew pts 65-70, and will rise into the low 70s across CT-RI and
up to the Pike in MA later this morning and this afternoon!
Hence, oppressive humidity. More clouds than sunshine today, but
very warm airmass aloft (+20C to +22C at 925 mb) will support
highs in the low to mid 80s. But given dew pts in the low 70s,
it will feel closer to 90. Hence, very warm and humid today.

Current temps in the 70s and dew pts in the upper 60s to lower
70s, is yielding MLCAPEs of 500-1000 j/kg across SNE. This
instability coupled with weak forcing from an approaching short
wave exiting the eastern Great Lakes, was supporting convection
across PA/NY/western MA/CT. A few of these storms have a history
of producing strong winds and large hail across NYS into western
MA. This convection will continue to advect eastward and impact
CT/RI and southeast MA, possibly up to the Mass Pike. Some of
the CAMs have the convection peaking around/toward sunrise
across CT/RI and southeast MA. In addition, HREF max updraft and
UH swaths occur across this area. This seems reasonable, as
short wave trough approaches, deep layer shear begins to
increase after 08z/09z across this region. Therefore, expecting
greatest risk of a few strong to perhaps a severe storms roughly
09z-12z across this area. Strong winds, large hail and
torrential downpours are possible.

Then as this initial short wave exits offshore, a period of dry
weather is likely, or just disorganized showers, from mid to
late morning into early afternoon. Then the question becomes,
how much deep layer moisture is available for trailing short
wave mid to late afternoon and early evening. Given column
begins to dry out from NW to SE, greatest risk for storms to
refire would be across CT/RI and southeast MA, possibly up to
the MA Pike, with lower risk northward to the MA/NH border. This
matches up well with HREF area of max updraft and UH swaths.

Deep layer shear is not as impressive this afternoon as this
morning, but instability is greater (MUCAPE 1000-2000 j/kg),
thus another round of strong to severe storms appears likely.
Threats remain the same, strong to damaging winds, large hail
and torrential downpours. Given anomalous PWATs (150 percent of
normal), including dew pts in the low 70s, storms will have the
potential to produce 1-2" of rainfall. Given the break in
convection between the two rounds of storms, this should
preclude any significant flooding. However, isolated
street/highway flooding can't be ruled out.

Given the above attributes, SPC continues a slight risk of
severe storms across most of the region today, along with WPC
maintaining a marginal risk of excessive rainfall across CT/RI
and south of the Pike (I-90) across MA.

&&

.SHORT TERM /SUNDAY/...
3 AM update...

* Dry, warm but much less humid Sunday

Tonight...

Early evening convection across CT/RI/southeast MA, especially
along the south coast, will exit offshore as FROPA sweeps across
the area. Turning drier and less humid overnight with the wind
shift to the NW. Just before sunrise Sunday, morning lows will
be in the upper 50s across northwest MA, with low to mid 60s
elsewhere. Still humid along the south coast with dew pts in the
low to mid 60s at daybreak Sunday.

Sunday...

Absolutely a beautiful summer day, with dry WNW flow promoting
lots of sunshine, warm temperatures (low to mid 80s), but very
comfortable humidity as dew pts crash into the upper 40s and
lower 50s. A nice west breeze at 10-15 mph, this will keep
beaches warm as well.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Highlights

* Dry and quiet weather for the rest of the holiday weekend with
  high pressure in control and near seasonable temps.

* Unsettled Tue-Thu with chances for showers. More confident in
  precip chances on Tue. Cooler than seasonable temperatures.

Sunday and Independence Day...

Ridge axis builds over the Northern Plains/Upper Mississippi River
Valley on Sunday into the Great Lakes by early Monday. The ridge
flattens out over the eastern Great Lakes/New England late on
Monday. High pressure nudges into southern New England from the
eastern Great Lakes on Sunday. The high builds over our area Sunday
night before sliding offshore on Independence Day.

Dry and quiet weather expected through this period with high
pressure in control. Did opt to bump up temps to the 75th percentile
of guidance for both days as we will have W/NW flow at 850 hPa
resulting in downsloping. Along the immediate coastline went with
the 50th percentile of guidance to cool things down a bit as am
anticipating the sea breeze to develop. Temps at 850 hPa on Sunday
will be roughly 10-14 degrees Celsius and 12-14 degrees Celsius on
Monday. Expect temps to top out generally in the upper 70s to mid
80s. There may be a few spots across the CT and Merrimack Valley
where they get into the upper 80s. Fortunately will be more
comfortable than today and Saturday with dew points in the 50s.

Tuesday through Thursday...

Unsettled through this period with a ridge set up across the western
US and a trough over the east. During this timeframe a few
shortwaves slide into and through southern New England bringing
opportunities for showers.

Confidence at this point is highest in rainfall chances early
Tuesday morning through Tuesday as a cold front slides through the
region. Did dial back precipitation chances from Monday evening as
the NBM appears to be bringing in precip much too quickly based on
deterministic and ensemble guidance. Could see things coming into
western areas after 06Z, but more likely during the day Tuesday as
the front is moving through. Could have some thunder as well with a
few hundred J/kg of MUCAPE along with 0-6 km shear in the 30-40 kt
range. Not completely out of the question there is a strong storm or
two, but mid level lapse rates look quite poor at this point. While
low level lapse rates are around 6-9 degrees Celsius per km.
Thinking the risk will largely be dependent on how much instability
we can get ahead of the front. Could also see there being some heavy
rain with PWATs of 1.5-2 inches and warm cloud layer depths of 3-4
km. Will be something to keep an eye on in the coming days.

Have leaned on the NBM for the rest of the forecast despite the
drier solutions from the deterministic guidance mid/late in the
week. Lots of uncertainty for the Wed-Thu timeframe given there are
still shortwaves sliding into our region. Deterministic guidance at
this point shows high pressure nudging into the region keeping us
dry, however WPC Cluster Analysis/Ensembles paint a wetter/more
unsettled picture. For both days the main variance is the amplitude
of the trough over New England and its positioning. All clusters at
this point feature it being wet over our region, but just a question
on how much precipitation we receive. Though I will point out that
one cluster for Thursday does keep us completely dry, which contains
25 members. Given the uncertainty, have just leaned on the NBM
bringing chances of precipitation through this period. Will need to
see how things evolve in the coming days on if we will be drier or
not.

Temperatures will fall to cooler than seasonable readings with highs
in the 70s to the lower 80s during this timeframe.

&&

.AVIATION /11Z SATURDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

12z update...

Today...High confidence in trends, lower in exact details.

Two rounds of showers and thunderstorms today, first round is
coming to an end now followed by a lull in the activity.
Showers and thunderstorms redevelop around 18z-19z and continue
until about 00z. Most of the activity this morning and afternoon
will be across CT/RI and southeast MA, possibly up to the Pike.
A few storms (this morning and afternoon/early evening) may
contain strong winds (up to 50 kt), large hail and torrential
downpours. Highest probability of IFR/LIFR will be this morning
along the south coast. SW winds 10-20 kt.

Tonight...High confidence in trends, lower on exact details.

Any lingering showers and thunderstorms along the south coast at
00z, move offshore by 03z followed by a wind shift from SW to NW
overnight. Any MVFR/IFR conditions improve to VFR with the wind
shift.

Sunday...high confidence.

VFR, dry weather and WNW winds 10-15 kt.

KBOS Terminal...High confidence in TAF. Most of the
thunderstorms may remain south of the terminal.

KBDL Terminal...High confidence in TAF.

Outlook /Sunday Night through Wednesday/...

Sunday night thru Monday Night: VFR.

Tuesday: Mainly VFR, with local MVFR possible. Breezy. Chance
SHRA, isolated TSRA.

Tuesday Night: Mainly VFR, with local MVFR possible. Chance
SHRA.

Wednesday: VFR. Slight chance SHRA.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

300 AM Update

Overall high forecast confidence on trends, lower on exact
details.

Saturday...

SW winds 10-20 kt. Showers and thunderstorms this morning, then
a brief break in the action from late morning into the early
afternoon. A 2nd round of showers and thunderstorms expected
later this afternoon and early evening. Frequent lightning but
also a few strong storms, with isolated wind gusts up to 50 kt
possible, large hail and torrential downpours.

Saturday night...

Early evening storms exit offshore, followed by a drying trend
and a FROPA with winds shifting from SW to WNW overnight.

Sunday...

Beautiful boating weather, with dry weather, sharp vsby and WNW
winds 10-15 kt.

Outlook /Sunday Night through Wednesday/...

Sunday Night: Winds less than 25 kt. Seas locally approaching 5
ft.

Independence Day through Monday Night: Winds less than 25 kt.

Tuesday: Winds less than 25 kt. Seas locally approaching 5 ft.
Chance of rain showers, isolated thunderstorms.

Tuesday Night: Winds less than 25 kt. Areas of seas approaching
5 ft. Chance of rain showers, isolated thunderstorms.

Wednesday: Winds less than 25 kt. Areas of seas approaching
5 ft. Slight chance of rain showers.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 5 PM EDT this afternoon for
     ANZ231>235-237.
     Small Craft Advisory until 6 AM EDT Sunday for ANZ254>256.

&&

SYNOPSIS...Nocera/BW
NEAR TERM...Nocera/BW
SHORT TERM...Nocera
LONG TERM...BL
AVIATION...Nocera/BW
MARINE...Nocera/BL
Hazardous weather outlook, Jul 2, 5:37 AM EDT, 3 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
537 AM EDT Sat Jul 2 2022

MAZ002>008-010-014-015-022>024-026-RIZ008-030945-
Western Franklin MA-Eastern Franklin MA-Northern Worcester MA-
Central Middlesex MA-Western Essex MA-Eastern Essex MA-
Western Hampshire MA-Eastern Hampshire MA-Southeast Middlesex MA-
Suffolk MA-Barnstable MA-Dukes MA-Nantucket MA-Northern Middlesex MA-
Block Island RI-
537 AM EDT Sat Jul 2 2022

This Hazardous Weather Outlook is for central Massachusetts,
eastern Massachusetts, northeastern Massachusetts, southeastern
Massachusetts, western Massachusetts and southern Rhode Island.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-030945-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
537 AM EDT Sat Jul 2 2022

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ002>004-MAZ009-011>013-016>021-RIZ001>007-030945-
Hartford CT-Tolland CT-Windham CT-Western Hampden MA-
Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-
537 AM EDT Sat Jul 2 2022

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, southeastern Massachusetts,
western Massachusetts, northern Rhode Island and southern Rhode
Island.

.DAY ONE...Today and tonight.

There is a low risk for a few strong to severe thunderstorms this
afternoon and early evening. Strong to damaging winds, large hail and
torrential downpours are the main concern with the strongest storms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

In the hours before

Local storm report, Jul 2, 5:03 AM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
503 AM EDT SAT JUL 2 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 AM     TSTM WND GST     1 NNE SCITUATE          42.20N 70.72W
07/02/2022  M49 MPH          ANZ251             MA   AMATEUR RADIO

&&

BW
Local storm report, Jul 2, 5:13 AM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
513 AM EDT SAT JUL 2 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 AM     LIGHTNING        1 ESE DUDLEY            42.04N 71.91W
07/02/2022                   WORCESTER          MA   FIRE DEPT/RESCUE

            TREE AND WIRES DOWN DUE TO LIGHTNING PER
            FIRE DEPARTMENT VIA AMATEUR RADIO.

&&

BW
Special weather statement, Jul 2, 7:51 AM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
751 AM EDT Sat Jul 2 2022

MAZ022-021230-
Barnstable MA-
751 AM EDT Sat Jul 2 2022

...A strong thunderstorm will impact portions of east central
Barnstable County through 830 AM EDT...

At 751 AM EDT, Doppler radar was tracking a strong thunderstorm over
Harwich, or near Brewster, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Brewster, Dennis, Harwich, Chatham, Orleans and Eastham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

&&

LAT...LON 4169 6994 4160 6998 4160 6999 4166 6997
      4167 7000 4165 7015 4175 7018 4179 7002
      4183 7000 4185 6995 4171 6993 4175 6994
      4176 6996 4173 6998
TIME...MOT...LOC 1151Z 261DEG 36KT 4169 7006

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Loconto
Local storm report, Jul 2, 8:19 AM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
819 AM EDT SAT JUL 2 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 AM     LIGHTNING        2 NE NORTON             41.99N 71.15W
07/02/2022                   BRISTOL            MA   NWS EMPLOYEE

            NWS EMPLOYEE FOUND A TREE WHICH WAS STRUCK
            BY LIGHTNING ON INTERSECTION OF ROUTE 123
            AND NEWLAND ST, TREE DEBARKED AND EXPLODED
            BARK STREWN ON NEWLAND ST. TIME RADAR
            ESTIMATED.

&&

AL
Local storm report, Jul 2, 8:22 AM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
822 AM EDT SAT JUL 2 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 AM     LIGHTNING        2 NW SCITUATE           42.21N 70.76W
07/02/2022                   PLYMOUTH           MA   AMATEUR RADIO

            AN ANTIQUE BARN WAS STRUCK BY LIGHTNING
            WHICH IGNITED A FIRE TO THE STRUCTURE.
            RELAYED BY AMATEUR RADIO.

&&

AL
Special weather statement, Jul 2, 8:36 AM EDT, 29 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
836 AM EDT Sat Jul 2 2022

MAZ023-021315-
Dukes MA-
836 AM EDT Sat Jul 2 2022

...A strong thunderstorm will impact portions of Dukes County through
915 AM EDT...

At 835 AM EDT, Doppler radar was tracking a strong thunderstorm near
Aquinnah, moving east at 55 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Minor damage to outdoor objects is possible.

Locations impacted include...
Oak Bluffs, Edgartown, Tisbury, Aquinnah, West Tisbury and Chilmark.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

&&

LAT...LON 4126 7083 4132 7077 4135 7084 4135 7077
      4144 7070 4147 7060 4140 7055 4141 7055
      4139 7051 4136 7050 4138 7050 4139 7048
      4135 7045 4134 7073 4132 7076 4125 7080
TIME...MOT...LOC 1235Z 250DEG 49KT 4129 7088

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Loconto

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 12:20 AM EDTSpecial Weather StatementBOXHampshire40 min
Jul 2, 12:39 AM EDTSpecial Weather StatementBOXFranklin51 min
Jul 2, 1:20 AM EDTSpecial Weather StatementBOXHampden40 min
Jul 2, 1:58 AM EDTSpecial Weather StatementBOXHampden47 min
Jul 2, 3:21 AM EDTSevere Thunderstorm WarningBOXBristol, Norfolk, Worcester54 min
Jul 2, 4:03 AM EDTSpecial Weather StatementBOXNorfolk42 min
Jul 2, 4:14 AM EDTSpecial Weather StatementBOXPlymouth46 min
Jul 2, 4:31 AM EDTSevere Thunderstorm WarningBOXPlymouth8 min
Jul 2, 4:33 AM EDTSpecial Marine WarningBOX57 min
Jul 2, 5:06 AM EDTSpecial Marine WarningBOX39 min
Jul 2, 5:32 AM EDTSpecial Marine WarningBOX58 min
Jul 2, 7:51 AM EDTSpecial Weather StatementBOXBarnstable39 min
Jul 2, 8:03 AM EDTSpecial Marine WarningBOX57 min
Jul 2, 8:36 AM EDTSpecial Weather StatementBOXDukes39 min
Jul 2, 8:37 AM EDTSpecial Marine WarningBOX53 min
Jul 2, 9:16 AM EDTSpecial Weather StatementBOXNantucket44 min
Jul 2, 9:18 AM EDTSpecial Weather StatementBOXBarnstable42 min
Jul 2, 9:20 AM EDTSpecial Marine WarningBOX55 min
Jul 2, 9:45 AM EDTSpecial Weather StatementBOXNantucket90 min
Jul 2, 9:53 AM EDTSpecial Marine WarningBOX97 min
Jul 2, 4:27 PM EDTSpecial Weather StatementBOXHampshire48 min
Jul 2, 4:34 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire24 min
Jul 2, 5:15 PM EDTSpecial Weather StatementBOXWorcester45 min
Jul 2, 5:19 PM EDTSpecial Weather StatementBOXHampshire41 min
Jul 2, 5:27 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester38 min
Jul 2, 5:37 PM EDTSpecial Weather StatementBOXMiddlesex38 min
Jul 2, 5:52 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Suffolk, Worcester38 min
Jul 2, 5:58 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire, Worcester47 min
Jul 2, 6:23 PM EDTSpecial Weather StatementBOXSuffolk52 min
Jul 2, 6:36 PM EDTSpecial Weather StatementBOXWorcester39 min
Jul 2, 7:11 PM EDTSpecial Weather StatementBOXNorfolk49 min
Jul 2, 2:43 AM EDTSpecial Weather StatementBOX47 min
Jul 2, 5:14 PM EDTSpecial Weather StatementBOX61 min
Jul 2, 5:26 PM EDTSpecial Weather StatementBOX49 min
Jul 2, 5:39 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region36 min

Nearby

Special Marine Warnings in Massachusetts, 2022Every special marine warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.